What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 29, 3:11 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 29, 3:11 PM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service New York NY
411 PM EDT Thu Jul 29 2021
.SYNOPSIS...
A cold front moves through tonight with a secondary cold front
will moving through Friday afternoon. High pressure builds in
thereafter through Saturday. The next frontal system and
associated low pressure approach on Sunday, moving across Sunday
night. The front becomes stationary offshore on Monday as high
pressure briefly returns. The front may move back to the west
during the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Ahead of a vigorous shortwave trough approaching from the west,
some showers and isolated thunderstorms have developed. Most of
the instability has been to the south of the area in New Jersey
so as the shortwave trough approaches, light to moderate
stratiform rain is likely for several hours with embedded
heavier downpours and thunderstorms. Though the threat of severe
weather has diminished a bit from this morning, a strong to
severe thunderstorm can't be entirely ruled out this evening.
The primary threat of any strong to severe thunderstorms will
be heavy rain and gusty winds, though an isolated tornado still
cannot be ruled out as there is ample low level helicity.
With PWATs on the increase over the last few hours, values of
1.5 - 1.7 inches will result in the potential of locally heavy
rainfall. Generally, anywhere from 0.5 - 1 inch of rainfall is
expected with locally high amounts up to 2 inches in any more
persistent downpours. Any showers and thunderstorms should end
after midnight tonight.
As the shortwave trough moves through tonight and the cold front
passes, a brisk NW flow will develop behind the front tonight
bringing in generally drier conditions. Lows tonight will be in
the upper 60s and low 70s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
A brisk NW flow behind the cold frontal passage will develop
Friday morning with generally drier conditions as a high
pressure system builds in from the west. With daytime heating
and a secondary cold frontal passage moving through during the
day, the lower atmosphere should become well mixed resulting in
gusty winds of up to 30 - 35 mph through the afternoon and into
the evening. Mostly clear skies through the day will allow
temperatures to rise into the upper 70s and low 80s.
Dew points will be falling through the day as strong NW flow
advects drier air into the area. Dew points by the evening will
likely be in the 50s for much of the area and with clear skies
from an approaching high pressure system, some radiational cooling
overnight into Saturday morning is possible though a steady
wind may prevent significant cooling. Lows will be below average
with temperature dropping into the 50s for much of the Interior
and low 60s along the coast. Some spots in the Interior may
drop into the upper 40s.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Mean upper troughing will be in place for the upcoming weekend.
Saturday continues to shape up to be a seasonably cool day with
temperatures in the middle and upper 70s and dew points falling into
the 40s to around 50. Temperatures could reach 80 degrees in the NYC
metro and NE NJ urban corridor. These readings are a bit below
normal for this time of year.
The next within the upper trough dives out of southern Canada
on Sunday, moving across the Great Lakes region in the morning
and afternoon. This energy carves out a shortwave that lifts
across New England Sunday night. The associated frontal system
approaches during the day and then moves across Sunday night.
Have gone below NBM PoPs due to uncertainties in the mesoscale.
Global models continue to struggle with potential convective
development and any convectively induced vort maxes. This will
be important to determining where any wave of low pressure forms
along the front. Instability is not impressive, but have left
in mention of thunder for now.
The front will be offshore on Monday, but likely become stationary
as western Atlantic ridging strengthens. This should adjust the
location of the upper trough axis, pushing it across the Ohio Valley
down to the southeast late Monday into Tuesday. There are also
indications the jet stream flow will become split with the northern
stream becoming situated over southern Canada. The southern stream
remaining over the eastern states may continue carving out
troughing. These features are all uncertain giving the time range
and have followed the NBM closely during the middle of next week.
The amplification of the western Atlantic ridge will play an
important role in how much the frontal boundary retrogrades west.
Waves of low pressure could ride along the boundary, but specific
details are uncertain at this time. Temperatures should trend close
to normal next week.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A warm front approaches from the southwest and a frontal system
pushes through the area this evening.
Showers and thunderstorms will impact the terminals late this
afternoon and evening through 02z. Gusty winds and heavy rainfall
are the primary threat which will bring varying ceiling conditions
in and around storms. MVFR/IFR cigs expected overnight tonight with
isolated showers possible through midnight.
Mainly S-SE flow 10-15 kt for coastal terminals will continue
through the evening with gusts to 15 kt. Uncertainty on wind
direction this evening especially in and around thunderstorms.
West north west winds 5-10 kts overnight could increase to
10-15kts with potential gusts Friday morning into the afternoon,
possibly to 25 kt.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Showers and Thunderstorms through 02z could have MVFR to IFR
conditions and wind gusts greater than what is currently indicated
in the TAFs.
.OUTLOOK FOR 21Z FRIDAY THROUGH TUESDAY...
.Friday...Mainly VFR. Slight chance of a shower. NW winds G25kt
late day/evening.
.Saturday...VFR.
.Sunday...Mainly VFR with chance of showers...mainly at night.
.Monday...VFR.
.Tuesday...MVFR or lower with a chance of rain.
Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
SCA conditions are expected tonight on the ocean waters as wind
gusts ahead of the approaching cold front will increase with
gusts to 25-30 kt and waves rise to near 5 feet.
After a brief lull Friday morning, SCA conditions likely on all
waters Fri afternoon/night after a secondary cold frontal
passage, with gusts 25-30 kt, also ocean seas building to 4-6
ft. Conditions should fall below SCA criteria by Sat AM.
Sub-SCA conditions are likely Saturday through early next week with
a relatively weak pressure gradient in place.
&&
.HYDROLOGY...
There is the potential for up to 1 inch of rainfall this
evening and tonight, with locally higher amounts possible.
Minor urban and poor drainage flooding is possible.
&&
.TIDES/COASTAL FLOODING...
A moderate risk of rip current development will develop at
ocean beaches on Thursday due to building S wind waves and
lingering SE swell. There is a moderate risk of rip current
development at the ocean beaches again on Friday despite
offshore flow, due to residual 3 ft S swell.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from 2 PM to 8 PM EDT Friday for ANZ331-
332-335-338-340-345.
Small Craft Advisory until midnight EDT tonight for ANZ353-355.
Small Craft Advisory until 8 PM EDT Friday for ANZ350.
&&
SYNOPSIS...DS/MW
NEAR TERM...MW
SHORT TERM...MW
LONG TERM...DS
AVIATION...IRD
MARINE...DS/MW
HYDROLOGY...DS/MW
TIDES/COASTAL FLOODING...BGHazardous weather outlook, Jul 29, 2:23 PM EST, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
323 PM EDT Thu Jul 29 2021
ANZ335-338-345-353-355-NJZ002-004-006-103>108-NYZ071>075-078-080-
176>179-301930-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northwest Suffolk-Southwest Suffolk-Northern Queens-Northern Nassau-
Southern Queens-Southern Nassau-
323 PM EDT Thu Jul 29 2021
This Hazardous Weather Outlook is for Atlantic coastal waters,
northeast New Jersey and southeast New York.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms into this evening may produce damaging
winds and heavy rainfall. An isolated tornado is not out of the
question.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-340-350-CTZ005>012-NYZ067>070-079-081-301930-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
Moriches Inlet NY to Montauk Point NY out 20 nm-Northern Fairfield-
Northern New Haven-Northern Middlesex-Northern New London-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-Orange-Putnam-Rockland-Northern Westchester-
Northeast Suffolk-Southeast Suffolk-
323 PM EDT Thu Jul 29 2021
This Hazardous Weather Outlook is for Atlantic coastal waters,
southern Connecticut and southeast New York.
.DAY ONE...This afternoon and tonight.
There is a low probability for any thunderstorms this evening to
produce gusty winds and heavy rainfall.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Jul 29, 3:04 PM EST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service New York NY
404 PM EDT Thu Jul 29 2021
CTZ005-009-292045-
Northern Fairfield-Southern Fairfield-
404 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD COUNTY...
At 404 PM EDT, a strong thunderstorm was located over Darien, or near
Norwalk, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Bridgeport, Stamford, Norwalk, Shelton, New Canaan, Fairfield,
Greenwich, Stratford, Trumbull, Westport, Darien, Monroe, Wilton,
Weston and Easton.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4123 7311 4120 7311 4119 7312 4118 7312
4117 7310 4114 7309 4116 7317 4110 7325
4112 7330 4109 7334 4105 7338 4099 7355
4112 7366 4133 7321
TIME...MOT...LOC 2004Z 237DEG 19KT 4108 7349
DSSpecial weather statement, Jul 29, 3:59 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service New York NY
459 PM EDT Thu Jul 29 2021
NJZ004-105-106-292145-
Eastern Essex-Western Essex-Eastern Passaic-
459 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PASSAIC AND ESSEX
COUNTIES...
At 459 PM EDT, a strong thunderstorm was located over Morris Plains,
or over Morristown, moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Fairfield around 520 PM EDT.
Caldwell around 525 PM EDT.
Orange around 530 PM EDT.
Bloomfield around 540 PM EDT.
LAT...LON 4076 7437 4079 7437 4082 7433 4085 7433
4086 7432 4087 7434 4090 7433 4091 7429
4089 7428 4090 7427 4091 7427 4092 7429
4095 7420 4076 7416 4075 7417
TIME...MOT...LOC 2059Z 260DEG 18KT 4082 7444
METSpecial weather statement, Jul 29, 4:02 PM EST, 58 minutes before
Special Weather Statement
National Weather Service New York NY
502 PM EDT Thu Jul 29 2021
NJZ103-104-NYZ069-070-292145-
Western Bergen-Eastern Bergen-Rockland-Northern Westchester-
502 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERGEN...NORTHERN
WESTCHESTER AND ROCKLAND COUNTIES...
At 501 PM EDT, a strong thunderstorm was located near Pearl River, or
near Nanuet, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
New City, Ossining, Monsey, Nanuet, Ramsey, Haverstraw, Tarrytown,
Mount Kisco, Suffern, Nyack, Tappan, Pearl River, Norwood, Hawthorne
and Orangeburg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4133 7384 4114 7365 4110 7372 4104 7383
4095 7406 4110 7420
TIME...MOT...LOC 2101Z 237DEG 18KT 4107 7406
DS